MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61101002
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the returned product revealed the stylet was out of the catheter near the eyelets.
 
Event or Problem Description
According to the available information, the children's catheter caused an unspecified injury.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't find another complaint on the lot number 8255369.The product reference aa611021002 lot number 8255369 for 1170 pieces, has been packaged in october 2021.The expire date is october 2026.The product reference ac42641002 lot number 8595061 was made by an intermediate product reference aa611080 lot number 7855605, made by our tunisian subcontractor.Checking the quality databases revealed no anomaly in connection with the described defect.On 27th july, we informed to our tunisian subcontrator of this complaint.On 29th july, we received one used sample.After decontamination of the sample, we found that the stylet is out of the catheter by the eyes.After discussion with the appropriate persons to better understand the course of the incident, we concluded that the catheter was not placed by a healthcare professional.Our clinical assessment concluded : urethral catheterization is a standard surgical technique and pediatric folysil catheters should be placed by trained healthcare professionals.The incident traumatic pediatric catheter due to a misuse in this case as the catheter was not placed by a healthcare professional (non-respect of warnings in the ifu), associated with clinical consequences such as urethral injury, pain, bleeding represents a clinical risk rated severity parameter level 3 referring to our clinical risk management procedure (b)(4).The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key15193216
Report Number9610711-2022-00056
Device Sequence Number6013539
Product Code EZL
UDI-Device Identifier03600040127100
UDI-Public03600040127100
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61101002
Device Catalogue NumberAA6110
Device Lot Number8255369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown